Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 63, NWS Jacksonville, FL

June 18, 2008Baker County, Suwannee County, Union County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 18, 2008, 2:07 PM EDT for Baker County, Suwannee County, Union County, Florida. It took effect at Jun 19, 2008, 5:02 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2008, 2:07 PM EDT (18:07 UTC)
In effect from
Jun 19, 2008, 5:02 AM EDT
Expired
Jun 19, 2008, 7:00 PM EDT
In force
14 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 88 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 181807
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
207 PM EDT WED JUN 18 2008

FLZ020>022-191200-
/O.UPG.KJAX.FW.A.0068.080619T1600Z-080619T2300Z/
/O.NEW.KJAX.FW.W.0063.080619T1700Z-080619T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
207 PM EDT WED JUN 18 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY DUE
TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY AIRMASS WILL FILTER INTO THE REGION ON THURSDAY AND RH
VALUES OF 35 PERCENT OR LESS WILL LAST FOR 4 TO 6 HOURS. MINIMUM
HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST FOR THURSDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ023-030-191200-
/O.EXT.KJAX.FW.A.0068.080619T1700Z-080619T2300Z/
BAKER-UNION-
207 PM EDT WED JUN 18 2008

...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

A DRY AIRMASS WILL FILTER INTO THE REGION ON THURSDAY AND RH
VALUES OF 35 PERCENT OR LESS MAY LAST FOR 4 TO 6 HOURS. MINIMUM
HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST FOR THURSDAY
AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS82 KJAX 190902
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 AM EDT THU JUN 19 2008

FLZ023-030-192300-
/O.UPG.KJAX.FW.A.0068.080619T1700Z-080619T2300Z/
/O.EXA.KJAX.FW.W.0063.080619T1700Z-080619T2300Z/
BAKER-UNION-
502 AM EDT THU JUN 19 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A DRY AIRMASS WILL FILTER INTO THE REGION TODAY AND RH VALUES OF
35 PERCENT OR LESS MAY LAST FOR 4 TO 5 HOURS. MINIMUM HUMIDITIES
OF 30 PERCENT ARE FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ020>022-192300-
/O.CON.KJAX.FW.W.0063.080619T1700Z-080619T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
502 AM EDT THU JUN 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

A DRY AIRMASS WILL FILTER INTO THE REGION TODAY AND RH VALUES OF
35 PERCENT OR LESS WILL LAST FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES
OF 25 TO 30 PERCENT ARE FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ARS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 18, 9:40 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 18, 9:40 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT WED JUN 18 2008

.UPDATE...THE FRONT STRETCHES FROM JUST SOUTH OF BRUNSWICK TO SE
OF PANAMA CITY. TEMPS CHANGE LITTLE BEHIND THE FRONT BUT DEWPOINTS
ARE FALLING INTO THE 60S AND LATEST OBS AT ALMA AND DOUGLAS GA
REPORT DWPT OF 59. DRIER AIR IS PUSHING S OF GA/FL BORDER BUT
DWPTS IN THE 70S CONTINUE OVER THE SRN TIER WHERE NUMEROUS SHOWERS
AND TSTMS ARE ADVANCING EASTWARD FROM THE GULF. A LINE OF STORMS
EXTEND WELL INTO THE GULF AND EXPECT A CONTINUOUS STREAM OF
CONVECTION OVER THE SRN TIER TODAY AS THE FRONT SAGS SLOWLY SOUTH.
THERE WILL BE A SHARP DEMARCATION IN POP DISTRIBUTION WITH ZILCH
OVER SE GA DUE TO THE MUCH DRIER AIR MASS AND SCT STORMS SOUTH OF
I-10 BECOMING NUMEROUS OVER MARION COUNTY. BY AFTERNOON BUOYANCY
WILL INCREASE WITH SFC HEATING AND COOL TEMPS ALOFT (-9C AT 500
MB)...AND A FEW STORMS COULD BECOME SEVERE ESPECIALLY WHEN THEY
COLLIDE WITH THE EAST COAST SEA BREEZE. THE AREA WHERE POTENTIALLY
STRONGER STORMS WILL OCCUR IS SE OF ST. AUGUSTINE TO PALATKA AND
OCALA.

&&

.AVIATION...VFR IS EXPECTED TO PREVAIL. VCTS IS ALL THATS NEEDED
FOR JAX AND CRG...AND WILL KEEP TEMPO FOR TSRA AT GNV. NO MENTION
OF TS NEEDED FOR SSI.

&&

.MARINE...WINDS ARE WEST ARND 15 KNOTS AT BUOY 41012...NW 15 KT
AT GRAYS REEF AND 10-15 KNOTS CLOSER TO SHORE. WINDS WILL SHIFT TO
NE TO E TODAY AS THE FRONT DRIFTS SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  60  93  63 /  10   0  10  10
SSI  88  71  89  72 /  10  10  10  10
JAX  92  68  92  69 /  20  10  10  10
SGJ  89  71  88  71 /  30  20  10  10
GNV  91  66  92  66 /  40  20  20  10
OCF  91  69  93  67 /  50  20  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

TRABERT/HESS/KERNS
Hazardous weather outlook, Jun 18, 4:15 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT WED JUN 18 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
415 AM EDT WED JUN 18 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON ACROSS
NORTHEAST FLORIDA...

AN APPROACHING COLD FRONT AND UPPER DISTURBANCE WILL PRODUCE
SCATTERED THUNDERSTORMS ACROSS NORTHEAST FLORIDA THIS AFTERNOON.
MOST OF THE STORMS ARE EXPECTED TO BE SOUTH OF INTERSTATE 10
AND ALONG THE COAST JUST SOUTH OF JACKSONVILLE. SOME OF THE
STORMS MAY PRODUCE STRONG AND POSSIBLY DAMAGING WINDS AS WELL
AS HAIL. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE
ANOTHER CONCERN. THE STORMS MAY LINGER INTO A PART OF THE
EVENING BUT ARE EXPECTED TO COME TO AN END AS THE FRONT PUSHES
THROUGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER FRONT WILL APPROACH THE AREA BY THE WEEKEND WITH INCREASING
CHANCES OF SHOWERS AND STORMS. SOME STORMS MAY BE STRONG WITH
FREQUENT LIGHTNING...STRONG WINDS...AND HAIL THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 18, 1:20 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EDT WED JUN 18 2008

FLZ040-181745-
MARION-
120 PM EDT WED JUN 18 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 145 PM EDT...

AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF DUNNELLON...OR 6 MILES
SOUTHWEST OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW
LAKES ESTATES AND DUNNELLON THROUGH 145 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Local storm report, Jun 18, 1:35 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     PALATKA                 29.65N 81.66W
06/18/2008                   PUTNAM             FL   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN NEAR
            HORSEMANS CLUB ROAD AND SILVERLAKE DRIVE.

&&

DEESE
Special weather statement, Jun 18, 1:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT WED JUN 18 2008

FLZ040-181800-
MARION-
136 PM EDT WED JUN 18 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 200 PM EDT...

AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES WEST OF BELLEVIEW...OR 13 MILES
SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING EAST AT 15 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...LAKE
WEIR AND BELLEVIEW THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Local storm report, Jun 18, 1:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     PALATKA                 29.65N 81.66W
06/18/2008                   PUTNAM             FL   TRAINED SPOTTER

            A TRAINED SKYWARN SPOTTER REPORTED TREES DOWN ON ROADS
            AND POWER LINES ALONG HIGHWAY 20 AND MAGNOLIA ROAD.

&&

BKERNS
Local storm report, Jun 18, 1:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     PALATKA                 29.65N 81.66W
06/18/2008                   PUTNAM             FL   BROADCAST MEDIA

            TREES FELL ON HOUSES IN THE SILVERLAKE AREA AT 211 WEST
            MAIN...155 RODDY AVENUE AND 105 CANNON COURT.

&&

MTRABERT
Local storm report, Jun 18, 1:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT WED JUN 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             POMONA PARK             29.50N 81.59W
06/18/2008  E0.75 INCH       PUTNAM             FL   PUBLIC

&&

JHESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:27 AM EDTSpecial Marine WarningJAX63 min
Jun 18, 4:28 AM EDTFire Weather WatchJAXBaker, Suwannee, Union25 hr
Jun 18, 10:13 AM EDTAreal Flood AdvisoryJAXMarion2 hr
Jun 18, 12:46 PM EDTAreal Flood AdvisoryJAXMarion, Putnam119 min
Jun 18, 1:10 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns65 min
Jun 18, 1:11 PM EDTSpecial Marine WarningJAX2 hr
Jun 18, 1:50 PM EDTSevere Thunderstorm WarningJAXMarion39 min
Jun 18, 2:27 PM EDTSpecial Marine WarningJAX72 min
Jun 18, 3:18 PM EDTSpecial Marine WarningJAX50 min
Jun 18, 3:20 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee55 min
Jun 18, 3:34 PM EDTAreal Flood AdvisoryJAXBaker, Columbia, Duval, Nassau, Suwannee116 min
Jun 18, 3:59 PM EDTSpecial Marine WarningJAX29 min
Jun 18, 4:04 PM EDTSevere Thunderstorm WarningJAXDuval20 min
Jun 18, 4:20 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns40 min
Jun 18, 4:26 PM EDTSpecial Marine WarningJAX62 min
Jun 18, 4:31 PM EDTAreal Flood AdvisoryJAXDuval, Saint Johns119 min
Jun 18, 4:33 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Union57 min
Jun 18, 4:42 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns38 min
Jun 18, 4:49 PM EDTSpecial Marine WarningJAX69 min
Jun 18, 5:00 PM EDTSevere Thunderstorm WarningJAXSaint Johns20 min
Jun 18, 5:11 PM EDTAreal Flood AdvisoryJAXClay, Saint Johns94 min
Jun 18, 5:18 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam, Saint Johns57 min
Jun 18, 5:40 PM EDTSpecial Marine WarningJAX17 min
Jun 18, 5:56 PM EDTSpecial Marine WarningJAX64 min
Jun 18, 6:52 PM EDTSpecial Marine WarningJAX113 min

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.